Louisiana, 2003Tornado in Louisiana, February 15, 2003
February 15, 2003 · NWS LCH · 1 event in 1 county or zone
A small tornado touched down in a mobile home park, destroying four trailers. One trailer was lifted 75 yards in the air, and landed on top of a telephone pole.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $125,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A small tornado touched down in a mobile home park, destroying four trailers. One trailer was lifted 75 yards in the air, and landed on top of a telephone pole. Only one trailer was occupied during the storm. That tenant received a broken arm and numerous cuts and bruises when her trailer flipped upside down and landed on a neighboring trailer.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Feb 15, 9:53 AM CST, 2 hours 7 minutes earlier.
Area forecast discussion, Feb 15, 9:53 AM CST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
953 AM CST SAT FEB 15 2003
.THIS AFTERNOON...
The morning sounding depicts a saturated neutral lapse through most
of the air column. The precipitation heating from the ongoing rains
has reduced the instability for now. Also the freezing level is
rather high at 11 hundred feet. Hail seems less likely.
I used the AWIPS algorithm to compute a surface based latent energy
(CAPE) of 1000 J per kg...using a maximum temperature of 71 deg F.
All the typical severe weather indices (SWEAT/TOTAL TOTALS) are
marginal at best...using my forecast maximum temperature. Also
shear is rather limited...with lower troposphere helicity at 900 J
per kg. The helicity magnitude should increase with approach of
front. Stability appears to be the limiting factor for now.
Heavy rainfall seems more likely. The current manual QPF depicts a
rainwater axis extending from Lumberton to Fort Polk...continuing
northeast and east. Between one and two inches of rain is possible
near this axis...with lesser amounts elsewhere. The AWIPS algorithm
computes 1.5 inches of precipitable water (which is 225 percent of
normal) from the morning sounding.
The AVN guidance computes significant quasi-geostrophic omega...which
travels into the pre-frontal air of the Lakes Region near noon...and
travels into the pre-frontal air of the Piney Hills Region of central
Louisiana in the mid afternoon.
Because significant omega is forecast within the pre-frontal air...I
will retain the heavy rain inclusion in the zone package. I will
tone down the mention of severe weather.
.LCH...NONE.
.PREVAILING NUMBERS...
AEX 70/44 52/33 56/34 +6 00 00
BPT 71/45 55/36 58/39 +5 00 00
LCH 71/46 55/36 58/38 +5 00 00
LFT 73/48 55/36 57/37 +7 00 00
Trares
Hazardous weather outlook, Feb 15, 4:20 AM CST, 7 hours 40 minutes before
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-161100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
420 AM CST SAT FEB 15 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...CENTRAL...
SOUTH-CENTRAL AND SOUTHWEST LOUISIANA.
.DAY ONE...TODAY AND TONIGHT...
A STORM SYSTEM WILL BE MOVING OUT OF THE SOUTHERN PLAINS AND ACROSS
THE FORECAST AREA TODAY AND TONIGHT. A VERY WARM AND MOIST AIRMASS
IS IN PLACE AND SHOWERS AND THUNDERSTORMS WILL DEVELOP THROUGHOUT
TODAY INTO THE EARLY EVENING HOURS.
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH RAINFALL AMOUNTS
AVERAGING 1 INCH. SOME LOCATIONS THAT SEE THE STRONGER THUNDERSTORMS
MAY RECEIVE 2 OR MORE INCHES OF RAINFALL. THESE RAINFALL AMOUNTS
MAY CAUSE THE CALCASIEU RIVER AT GLENMORA TO GO ABOVE FLOOD STAGE.
ALSO...STREET FLOODING WILL BE POSSIBLE IN AREAS THAT RECEIVE THE
HEAVY RAINFALL.
A FEW STORMS MAY BECOME SEVERE...ESPECIALLY DURING THE AFTERNOON
INTO EARLY EVENING. THE MAIN CONCERN WILL BE DAMAGING STRAIGHT LINE
WIND GUSTS.
.DAY TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
HIGH PRESSURE WILL BUILD INTO THE REGION WITH FAIR CONDITIONS
THROUGH WEDNESDAY. THE NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS
WILL BE THURSDAY AND FRIDAY AS ANOTHER SYSTEM FROM THE WEST MOVES
TOWARD THE AREA.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS MAY BE NEEDED TODAY AND INTO THE EARLY
EVENING HOURS.
RUA
Tornado, Vermilion
- When
- February 15, 12:00 PM CST to 12:02 PM CST
- Where
- Vermilion County, Delcambre
- Rating
- F1
- Path length
- 0.5 mi
- Path width
- 10 yd
- Injuries
- 1 direct, 0 indirect
- Property damage
- $125,000
- Reported by
- NEWSPAPER
- Coordinates
- 29.950, -92.000
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in West Virginia, February 15 to 17, 20032 deaths · $8.6 million · 11 events
- Ice Storm in Kentucky, February 15 to 16, 20031 death · $26 million · 16 events
- Flooding in Tennessee, February 15 to 18, 20032 deaths · 14 events
- Rip Current in California, February 15, 20031 death · 1 event
- Avalanche in Utah, February 15, 20031 death · 1 event
- Flooding in Kentucky, February 15 to 17, 2003$1.1 million · 4 events
- Flooding in Virginia, February 15 to 16, 2003$1.1 million · 2 events
- Tornadoes and Flash Flood in Mississippi, February 15, 2003$111,000 · F1 · 16 events
- Ice Storm in Kentucky, February 15 to 16, 2003$180,000 · 14 events
- Tornado in Alabama, February 15, 2003$90,000 · F1 · 1 event
- Flooding in Virginia, February 15 to 16, 2003$175,000 · 2 events
- Winter Storm in Ohio, February 15, 200327 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5344180.